Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 63, Issue 2, Spring 2010  pp. 349-362.

Limits of pure functionals of $C^*$-algebras

Authors M.H. Shah
Author institution: Department of Mathematics, Lahore University of Management Sciences (LUMS), 54792-Lahore, Pakistan

Summary:  It is shown that, for a $C^*$-algebra $A,$ every (weak*-) limit of pure functionals is a multiple of a pure functional if and only if every limit of pure states is a multiple of pure states (a condition previously studied by Glimm). On the other hand, it is shown that the set of pure states $P(A)$ being closed does not force the set of pure functionals $G(A)$ to be closed. The conditions $\overline{G(A)}$ = $G(A)$ and $\overline{G(A)} = G(A)\cup \{0\}$ are characterised in terms of sums of homogeneous $C^*$-algebras.

Contents    Full-Text PDF